Hi, am a male aged 29 diagnosed with high blood pressure ranging around 146-165/89-98. I also experience tremors (shaking of the legs, lips and my voice) before stabilizing after about 10 minutes especially during presentations. This surely makes me feel EMBARRASSED and seen as INCOMPETENT. This has highly ruined my self esteem and career. I was first diagnosed with high BP in 2005 but at the time it was around 130/85. At the first diagnoses the physician prescribed propranol 40 or 80 mg thereabout. They had intense effects on my eyes (felt pain) and tremor reduced when I took the medicine but increased after 3hrs. Due to these effects I discontinued their use. by the time I discontinued their use my pressure had increased to 145/91. Currently, I sometimes feel legs pain...below the knees downwards....actually not pain as such but pressure and discomfort even when seated. I also feel some discomfort in my fingers occasionally. Please, is there anyone there experiencing this or can recommend me a solution to these problems? My self esteem, my career and generally my life is in ruins. Thanks as you go forward to help me.
If you are having high blood pressure not controlled by blood pressure medication, I recommend you ask for testing for a pheochromocytoma. One of the best tests for ruling this rare catecholamine-emitting tumor usually located on the adrenal gland is a fasting blood test called plasma free metanephrines. A pheochromocytoma can give a person episodes of very high blood pressure but also can have quiet periods, when the tumor is not emitting abnormally high catecholamine levels. It can also cause headaches, sweating, etc.
Also, have you gotten your cortisol levels checked to find out if they are too high? What about your renin and aldosterone levels- are they normal?
A drug a doctor put me on until we ruled out pheochromocytoma was labetalol. He told me it is a blood pressure medication that lowers it in too different ways. You might ask your doctor if it might be right for you, mentioning the side effects you had from the drug you took. If he/she decides to try it, you might ask to start at a tiny dose to see if you can build a tolerance to it.
With the tremors, it might be wise to also visit a neurologist to see if an EEG, etc. would be smart testing for you to do.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.